Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 291, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 9, 2014, 1:08 PM CDT for 4 counties in Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 1:08 PM CDT (18:08 UTC)
- Expired
- Sep 9, 2014, 1:55 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS53 KDMX 091808
SVRDMX
IAC001-009-029-077-091915-
/O.NEW.KDMX.SV.W.0291.140909T1808Z-140909T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
108 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
SOUTHEASTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHERN ADAIR COUNTY IN SOUTHWEST IOWA...
* UNTIL 215 PM CDT
* AT 108 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES EAST OF
ATLANTIC...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...STUART...PANORA...LAKE PANORAMA...ANITA...ADAIR...
DEXTER...CASEY...DIAMONDHEAD LAKE...MENLO...BAGLEY...YALE...
JAMAICA...LAKIN SLOUGH GAME MANAGEMENT AREA...LAKE ANITA STATE
PARK...SPRINGBROOK STATE PARK AND ANITA MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 64 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9451 4186 9428 4160 9428 4160 9424
4149 9424 4127 9465 4149 9488
TIME...MOT...LOC 1808Z 229DEG 30KT 4146 9471
HAIL...<.75IN
WIND...60MPH
$$
COGIL3 follow-up statements
133
WWUS53 KDMX 091823
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
123 PM CDT TUE SEP 9 2014
IAC029-091832-
/O.CAN.KDMX.SV.W.0291.000000T0000Z-140909T1915Z/
CASS IA-
123 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4186 9451 4186 9428 4160 9428 4160 9424
4149 9424 4133 9454 4164 9473
TIME...MOT...LOC 1822Z 239DEG 40KT 4169 9458 4160 9445 4144 9437
$$
IAC001-009-077-091915-
/O.CON.KDMX.SV.W.0291.000000T0000Z-140909T1915Z/
AUDUBON IA-GUTHRIE IA-ADAIR IA-
123 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN AUDUBON...GUTHRIE AND NORTHEASTERN ADAIR COUNTIES...
AT 122 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF GUTHRIE CENTER TO 8 MILES SOUTHWEST OF
PANORA TO 5 MILES SOUTHWEST OF STUART...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...STUART...PANORA...LAKE PANORAMA...ADAIR...DEXTER...
CASEY...DIAMONDHEAD LAKE...MENLO...BAGLEY...YALE...JAMAICA...LAKIN
SLOUGH GAME MANAGEMENT AREA AND SPRINGBROOK STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 77 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9451 4186 9428 4160 9428 4160 9424
4149 9424 4133 9454 4164 9473
TIME...MOT...LOC 1822Z 239DEG 40KT 4169 9458 4160 9445 4144 9437
HAIL...<.75IN
WIND...60MPH
$$
COGIL083
WWUS53 KDMX 091852
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
152 PM CDT TUE SEP 9 2014
IAC001-009-091901-
/O.CAN.KDMX.SV.W.0291.000000T0000Z-140909T1915Z/
AUDUBON IA-ADAIR IA-
152 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDUBON AND
NORTHEASTERN ADAIR COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4186 9435 4186 9428 4160 9428 4160 9424
4151 9424 4151 9437 4173 9436
TIME...MOT...LOC 1851Z 229DEG 30KT 4185 9434 4176 9421 4159 9413
$$
IAC077-091915-
/O.CON.KDMX.SV.W.0291.000000T0000Z-140909T1915Z/
GUTHRIE IA-
152 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN GUTHRIE COUNTY...
AT 151 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LAKE PANORAMA TO 8 MILES
SOUTHWEST OF PERRY TO 6 MILES WEST OF ADEL...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STUART...PANORA...DEXTER...DIAMONDHEAD LAKE...YALE...JAMAICA AND
LAKIN SLOUGH GAME MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9435 4186 9428 4160 9428 4160 9424
4151 9424 4151 9437 4173 9436
TIME...MOT...LOC 1851Z 229DEG 30KT 4185 9434 4176 9421 4159 9413
HAIL...<.75IN
WIND...60MPH
$$
COGIL946
WWUS53 KDMX 091855
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
155 PM CDT TUE SEP 9 2014
IAC077-091905-
/O.CAN.KDMX.SV.W.0291.000000T0000Z-140909T1915Z/
GUTHRIE IA-
155 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUTHRIE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4186 9435 4186 9428 4160 9428 4160 9424
4151 9424 4151 9437 4173 9436
TIME...MOT...LOC 1852Z 229DEG 30KT 4186 9433 4177 9420 4160 9412
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 12:35 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 9, 12:35 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1235 PM CDT TUE SEP 9 2014 .SHORT TERM /TODAY/... ISSUED AT 403 AM CDT TUE SEP 9 2014 ONGOING MCS OVER EASTERN IOWA CONTINUES TO BACK BUILD OVER THE FAR EASTERN SECTIONS OF THE FORECAST AREA...BUT MOST OF THE MODELS HAVE MISPLACED THE INITIAL DEVELOPMENT AND SUBSEQUENT POSITION BY PLACING THE SYSTEM BACK TOO FAR INTO OUR AREA. THUS...SOME DEVELOPMENT IS TAKING PLACE AND SHOULD BACK BUILD ACROSS THE EAST AND SOUTHEAST THIS MORNING...BUT NOT TO THE EXTENT THAT HAD BEEN FORECAST OVER THE PAST 24 HOURS. THIS THUNDER IS OCCURRING IN A ZONE OF WARM AIR ADVECTION COMBINED WITH A WEAK WAVE RIPPLING THROUGH THE FLOW OVER A SFC WARM FRONT NOW LOCATED OVER CENTRAL IOWA. TEMPS CONTINUE TO STABILIZE AND HAVE ACTUALLY INCREASED A BIT OVERNIGHT WITH THE FRONT MOVING NORTH...SO MORNING LOWS WILL REMAIN ABOUT WHERE WE ARE NOW AND HIGHS TODAY WILL MOVE UP INTO THE UPPER 70S NORTH TO LOWER 80S SOUTH. AN AREA OF PARTIAL CLEARING WITH MAINLY MID TO UPPER LEVEL CLOUDS HAS DEVELOPED OVER MUCH OF THE NORTH/NORTHWEST AND THIS TREND WILL CONTINUE INTO THE MORNING HOURS AS THE EASTERN IOWA MCS STRUGGLES TO BACKBUILD ACROSS THE SOUTHEAST AND SOUTH DURING THE MORNING. HOURS. THERE ARE TWO DISTINCT WAVES IN THE STRONG WEST SOUTH WESTERLY FLOW HEADING TOWARD THE REGION LATER TODAY. THE LEADING WAVE ON WATER VAPOR IMAGERY IS SHOWING UP OVER WYOMING AND WILL MOVE INTO NORTHWEST IOWA BY 00Z. THIS WILL HELP TO INITIATE AN AREA OF THUNDERSTORMS ACROSS THE WEST AND NORTHWEST BETWEEN 20Z AND 00Z THIS AFTERNOON AS THE AREAL COVERAGE EXPANDS RAPIDLY IN THE AFTERNOON HOURS. UNTIL THEN...THE MAIN FOCUS FOR ANY ACTIVITY WILL GENERALLY BE IN THE CHANCE CATEGORY OVER THE SOUTH AND SOUTHWEST NEARER THE IOWA/MISSOURI BORDER. AS A SECOND STRONGER WAVE OVER SOUTHERN UTAH/IDAHO NOW...REACHES THE COLORADO/NEBRASKA/NW KANSAS TRI STATE AREA...A SFC LOW WILL CONSOLIDATE OVER IOWA THIS EVENING AS SIGNIFICANT FORCING DEVELOPS AT ALL LEVELS. AS PER PREVIOUS FORECASTS...THE MODELS HAVE BEEN ADVERTISING MANY SIGNIFICANT PARAMETERS FOR HEAVY RAINFALL...PWATS INCREASING TO 1.75 TO 2 INCHES SOUTHWEST BY 00Z...WARM CLOUD DEPTHS TO 13KFT BY 00Z SOUTHWEST AS WELL. WITH THE EXPANDING FORCING BY 00Z...ALREADY LOOKING AT THE POTENTIAL FOR SOME ISOLATED LOCALLY HEAVY RAINFALL LATE IN THE AFTERNOON. INSTABILITY INCREASES BY LATE AFTERNOON AS WELL WITH SCT THUNDERSTORMS BECOMING MORE NUMEROUS BY LATE AFTERNOON WITH AN INCREASING THREAT FOR SEVERE WEATHER ACROSS THE WEST/SOUTHWEST. LOW LEVEL BULK SHEAR/SRH/AND INSTABILITY BECOMES MORE FAVORABLE FOR SOME TORNADOS AS WELL NEARER THE WARM FRONT ACROSS THE WEST/SOUTHWEST/ /SOUTH DURING THE LATE AFTERNOON HOURS AND EVENING HOURS GENERALLY ALONG AND SOUTH OF US30 AND WEST OF I35 EARLY...POSSIBLY EXTENDING EAST AFTER 00Z AS WELL. AS THE CONVECTION INCREASES...AND MERGES DURING THE MID EVENING HOURS...THE BIGGER THREAT WILL TURN TOWARD HEAVY RAINFALL AND WIND FOR THE REMAINDER OF THE NIGHT. .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 403 AM CDT TUE SEP 9 2014 FOCUS WILL BE ON THE SYSTEM TO IMPACT THE AREA MAINLY TONIGHT INTO EARLY WEDNESDAY AND TEMPERATURES THROUGHOUT THE FORECAST PERIOD. LARGE AREA OF SFC LOW PRESSURE EXPECTED TO BE CENTERED ACROSS WRN KS/SE CO AT THE START OF THE PERIOD AT 00Z THIS EVENING...WITH AN ASSOCIATED WARM FRONT STRETCHING ENE THROUGH ERN NE/SE SD INTO SRN MN. ELONGATED TROUGH AXIS TO STRETCH FROM WESTERN IOWA SOUTHWESTWARD THROUGH CENTRAL KS BY 06Z WITH THE TRIPLE POINT TRAVELING ACROSS NORTHWEST IOWA LATE THIS EVENING INTO THE OVERNIGHT HOURS. SFC LOW EXPECTED TO DEEPEN AS IT LIFTS NORTHEAST THROUGH THE REGION WITH STRONG SOUTHERLY FLOW SETTING UP ACROSS THE STATE. 40-50KT LLJ SETS UP TONIGHT AIMING RIGHT INTO CENTRAL/EASTERN IOWA...WITH A TREMENDOUS AMOUNT OF MOISTURE STREAMING NORTH INTO THE STATE. PWAT VALUES INCREASE TO 1.8 TO NEARLY 2 INCHES ACROSS THE STATE TONIGHT. A LARGE AREA OF THUNDERSTORMS ARE EXPECTED TO FIRE IN THE WARM SECTOR ACROSS ERN NE/WRN IA AND SPREAD EASTWARD ACROSS THE CWA THIS EVENING. ACTIVITY EXPECTED TO GROW INTO A LARGE MCS IMPACTING MUCH OF THE CWA THROUGH THE NIGHT. SOUNDINGS INDICATING AROUND 2-3K J/KG OF CAPE ALONG WITH DECENT LOW LEVEL AND DEEP LAYER SHEAR. THEREFORE SEVERE WEATHER CHANCES ARE ALSO OF CONCERN ESPECIALLY IN THE EVENING. OF GREATER CONCERN IS ON HYDRO CONDITIONS...WITH THE ABUNDANT MOISTURE EXPECTED TO BE IN PLACE. NEARLY SATURATED SOUNDINGS...SUGGESTING EFFICIENT RAINFALL PRODUCTION WITH FAIRLY HIGH FZ LVLS. INTENSE RAINFALL RATES ARE EXPECTED...AND EVEN THOUGH THE ACTIVITY MAY BE FAIRLY PROGRESSIVE A LARGE AREA OF THUNDERSTORMS IS EXPECTED SO THE DURATION MAY STILL BE QUITE LONG. HAVE WIDESPREAD RAINFALL AMOUNTS OF 1-2 INCHES...WITH AROUND 3 INCHES POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE BENEATH THE MOST INTENSE STORMS. FLASH FLOOD GUIDANCE IS AROUND 1.8 TO 2 INCHES FOR 1 HOUR AND UP TO 2.5 INCHES TO 3 INCHES FOR 3 HOUR AND 6 HOUR RESPECTIVELY. THEREFORE DECENT POSSIBILITY THAT COULD SEE THESE GUIDANCE VALUES EXCEEDED...ALONG WITH THE INCREASED THREAT OF FLASH FLOODING IN URBAN AREAS DUE TO THE INTENSE RAINFALL RATES EXPECTED. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT...ALTHOUGH THE GREATEST CHANCE FOR FLASH FLOODING WILL MAINLY BE ALONG THE HWY 30/I80/HWY 92 CORRIDORS. SYSTEM QUICKLY LIFTS NORTHEAST OF THE STATE WEDNESDAY...WITH SOME LINGERING STORMS EXPECTED TO MOVE OUT OF THE CWA WEDNESDAY MORNING. SOME LIGHT SHOWERS ARE STILL POSSIBLE THROUGH THE DAY AS A PORTION OF THE DEF ZONE WILL STILL BE IN PLACE ACROSS THE CWA. OTHERWISE MUCH DRIER AND COOLER AIR WILL BE USHERED IN ON THE BACKSIDE OF THIS SYSTEM. VERY TIGHT PRESSURE GRADIENT AND STRONG CAA IS EXPECTED TO BRING WINDY CONDITIONS TO THE AREA FOR WEDNESDAY. MODELS CURRENTLY INDICATING H85 WINDS OF AROUND 20 KTS...BUT WOULD NOT BE SURPRISED IF WINDS WERE STRONGER AND COULD APPROACH WIND ADVISORY CRITERIA FOR WEDNESDAY. OTHERWISE H85 TEMPS DROP INTO THE SINGLE DIGITS ABOVE ZERO CELSIUS WITH THE 0C LINE DROPPING INTO NORTHERN IOWA BY THURSDAY. THIS WILL BRING WELL BELOW AVERAGE TEMPERATURES FOR WEDNESDAY THROUGH THE END OF THE WORK WEEK. ANOTHER STRONG UPPER LEVEL WAVE TO DROP OUT OF THE ROCKIES THROUGH THE CENTRAL US BY FRIDAY...WHICH WILL BRING ANOTHER CHANCE FOR SHOWERS TO THE STATE FOR THE END OF THE WORK WEEK. H85 TEMPS ALOFT REMAIN CHILLY THROUGH THE WEEKEND WITH A LARGE AREA OF HIGH PRESSURE IN PLACE. THEREFORE EXPECTED THE WELL BELOW AVERAGE TEMPERATURES TO CONTINUE INTO THE WEEKEND AND EARLY NEXT WEEK. FRIDAY NIGHT LOOKS QUITE COOL..WITH TEMPS POSSIBLY DROPPING INTO THE 30S ACROSS MUCH OF THE STATE. THERE IS THE CHANCE THAT CLOUD COVER WILL LINGER LONGER BEHIND THE UPPER LEVEL WAVE PUSHING THROUGH DURING THE DAY WHICH COULD KEEP TEMPS A BIT WARMER FRIDAY NIGHT. && .AVIATION...09/18Z ISSUED AT 1235 PM CDT TUE SEP 9 2014 THUNDERSTORMS ARE ERUPTING OVER SW IA IN A ZONE OF WARM ADVECTION AHEAD OF A WARM FRONT. THESE STORMS ARE EXPECTED TO LIFT NORTHEAST THROUGH 00Z. LATER TONIGHT LOW PRESSURE OVER KS WILL RAPIDLY LIFT INTO IA AND DEEPEN. ADDITIONAL STORMS ARE EXPECTED ALONG A COLD FRONT THAT WILL SHIFT ACROSS THE TAF SITES THROUGH 18Z WED. HEAVY RAINFALL WILL OCCUR WITH STORMS OVERNIGHT. PRIOR TO THAT...BETWEEN 00Z AND 06Z STORMS COULD BE SEVERE WITH DAMAGING WIND AND LARGE HAIL POSSIBLE. SOUTHERLY SFC WIND AT 15-25KTS WILL BECOME NWRLY AND INCREASE LATE TONIGHT THROUGH WEDNESDAY MORNING AS THE PRESSURE GRADIENT TIGHTENS WITH THE DEEPENING LOW MOVING ACROSS CENTRAL IOWA. && .HYDROLOGY... ISSUED AT 403 AM CDT TUE SEP 9 2014 MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER- CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS- DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION- MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC- STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO- WORTH-WRIGHT. && SHORT TERM...REV LONG TERM...BEERENDS AVIATION...FAB HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:55 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 455 AM CDT TUE SEP 9 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-101000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 455 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO. HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. NORTHWESTERLY WINDS MAY APPROACH 25 TO 30 MPH WITH HIGHER GUSTS WEDNESDAY. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. MJB
In the hours before
Special weather statement, Sep 9, 7:49 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 749 AM CDT TUE SEP 9 2014 IAZ004-005-015-023-024-033>035-044>046-057-091600- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT... SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... DENISON...CARROLL...JEFFERSON...AUDUBON...EXIRA 749 AM CDT TUE SEP 9 2014 ...FOG IS DEVELOPING ACROSS THE REGION THIS MORNING... FOG...DENSE AT TIMES...IS DEVELOPING OVER PORTIONS OF WESTERN AND NORTHWESTERN IOWA EARLY TODAY. THE FOG MAY PERSIST FOR SEVERAL HOURS THIS MORNING BEFORE SOME IMPROVEMENT IS NOTED. VISIBILITY HAS DROPPED TO ONE QUARTER MILE OR LESS AT TIMES OVER FAR NORTHWEST IOWA. PERSONS TRAVELING ACROSS THE REGION EARLY TODAY SHOULD ALLOW FOR EXTRA TRAVEL TIME...EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU...AND USE LOW BEAM HEADLIGHTS. ALSO BE ESPECIALLY CAUTIOUS NEAR INTERSECTIONS AND RAILROAD CROSSINGS AS TRAINS AND VEHICLES MAY BE HIDDEN FROM VIEW BY THE FOG. REV
Special weather statement, Sep 9, 12:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1251 PM CDT TUE SEP 9 2014 IAZ072-082-083-091845- MADISON IA-UNION IA-CLARKE IA- 1251 PM CDT TUE SEP 9 2014 ...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHWEST IOWA... AT 1250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESTON...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL MADISON...NORTHWESTERN CLARKE AND CENTRAL UNION COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LORIMOR...EAST PERU...AFTON AND CRESTON MUNICIPAL AIRPORT. LAT...LON 4094 9436 4102 9444 4127 9400 4115 9378 TIME...MOT...LOC 1750Z 243DEG 22KT 4102 9432 BOKSA
Special weather statement, Sep 9, 12:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1259 PM CDT TUE SEP 9 2014 IAZ044-045-057-058-070-071-092000- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE 1259 PM CDT TUE SEP 9 2014 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWEST IOWA... THUNDERSTORMS THAT WERE OVER SOUTHEAST NEBRASKA WERE EXPANDING TO THE NORTHEAST AND INTENSIFYING. CURRENTLY A LINE OF STORMS EXTENDS FROM KIMBALLTON SOUTHEAST TOWARDS CRESTON. THE STORMS ARE MOVING NORTHEAST AROUND 25 MPH. WIND GUSTS TO 50 MPH ALONG WITH TORRENTIAL RAINFALL AND DIME TO NICKEL SIZED HAIL. IF STORMS APPROACH YOUR AREA SEEK SHELTER INDOORS UNTIL THE STORM PASSES. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:56 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 24 hr |
| Sep 9, 12:51 PM CDT | Special Weather Statement | DMX | Union | 54 min |
| Sep 9, 1:33 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 57 min |
| Sep 9, 2:13 PM CDT | Special Weather Statement | DMX | Polk | 62 min |
| Sep 9, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor, Union | 41 min |
| Sep 9, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 43 min |
| Sep 9, 5:05 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 25 min |
| Sep 9, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 49 min |
| Sep 9, 6:18 PM CDT | Flash Flood Warning | DMX | Adams, Clarke, Decatur, Ringgold, Union | 12 hr |
| Sep 9, 6:48 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.